Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My first treatment - discontinued due to severe rash
Jun 30, 2007

Dear doctor: I would appreciate your opinion about what happened to me and my recent labs results.

I am 38 years old and got infected in January 2006. My viral loads since then have been always higher than 250.000 excepting for only one time when it was of 14.000

Labs history:

March 2006: CD4 360 (13.8%) VL 260.000

July 2006: CD4 390 (19%) VL 14.000

Nov 2006: CD4 480 (20%) VL 600.000 Dec 2006: CD4 390 (19%) VL 450.000 March 2007: CD4 330 (18%) VL 260.000

On May 3rd I started with AZT Lamivudina Efavirenz. Got severe neurologic side effects during the first days and a severe rash on day 8 that progressed inspite of antihistaminic and corticosteroids. My doctor decided to discontinue this treatment. So I took meds only for 10 days and got new labs results 30 days after this treatment discontinuation.

June 11th 2007: CD4 500 (23%) VL 64.000

Today my doctor decided to postpone a new treatment plan.

Can it be possible to get this improvement in labs results 30 days after discontinuation of only a 10 days long treatment....?

Could it be due to such a short course on medications?

Am I expected to get worse soon...since the virus is replicating again?

What do you think about this and what would you recommend?

Thank you very much!

Response from Dr. Holodniy

Yes, you can have that kind of response after such a short time on treatment and with an interruption. No, you will not get worse soon, given how good your CD4 count is.



Previous
viral load increase
Next
Lab Tests

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement